MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had a loading issue and bent/broken haptic.There was no patient contact.The issue was observed during handling.The lens was not inserted.No further information was provided.
 
Additional Manufacturer Narrative
Patient information: not applicable, as there was no patient contact.If implanted, give date: not applicable, as there was no patient contact.If explanted, give date: not applicable, as there was no patient contact.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the lens partially stuck inside of the cartridge tip and overridden by the plunger rod.The cartridge and cartridge tip could be observed to be damaged and cracked by the lens being overridden as well as the plunger rod puncturing the side of the cartridge.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issue could be identified.The lens was removed from the cartridge and cleaned, revealing that it was torn and damaged in a way consistent with a lens that was overridden.A portion of one of the haptics could also be observed to be detached.The complaint issue was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The there is no indication of a product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: after further review, it was discovered that "section b4: date of this report" was inadvertently left blank on the supplemental mdr follow-up # 1, but should have been apr 21, 2023.This supplemental report is being submitted to capture this corrected information.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16632995
Report Number3012236936-2023-00773
Device Sequence Number7243717
Product Code HQL
UDI-Device Identifier05050474635913
UDI-Public(01)05050474635913(17)231205
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/14/2023
04/24/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/21/2023
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown